Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 5, 2011, 12:32 PM MST for Apache County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 12:32 PM MST (19:32 UTC)
- Expired
- Aug 5, 2011, 1:30 PM MST
- In force
- 58 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 201 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WGUS55 KFGZ 051932 FFWFGZ AZC001-052030- /O.NEW.KFGZ.FF.W.0033.110805T1932Z-110805T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1232 PM MST FRI AUG 5 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 130 PM MST * AT 1219 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ALONG PORTIONS OF HIGHWAYS 180 AND 191 FROM JUST SOUTH OF NUTRIOSO TO NEAR ALPINE. PORTIONS OF THESE AND OTHER ROADWAYS IN THIS AREA HAVE BEEN CLOSED DUE TO FLOODING AND DEBRIS ON ROADWAYS. ADDITIONAL RAINFALL IS EXPECTED TO BE LIGHT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTRIOSO... ALPINE PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. && LAT...LON 3396 10922 3396 10914 3382 10908 3383 10917 $$ JJ
1 follow-up statement
016 WGUS75 KFGZ 052034 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 134 PM MST FRI AUG 5 2011 AZC001-052040- /O.EXP.KFGZ.FF.W.0033.000000T0000Z-110805T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 134 PM MST FRI AUG 5 2011 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN APACHE COUNTY... AT 125 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ONLY LIGHT RAIN IS FALLING OVER THE WARNING AREA...INCLUDING THE HIGHWAY 191 CORRIDOR BETWEEN NUTRIOSO AND ALPINE. HEAVY RAINFALL FROM EARLIER TODAY CAUSED FLOODING ALONG HIGHWAY 191 IN SEVERAL PLACES...CAUSING THE ROAD TO BE CLOSED. LAW ENFORCEMENT REPORTED THAT ROAD CREWS ARE CLEARING DEBRIS FROM THE ROAD AT THIS TIME. FLOODWATERS SHOULD CONTINUE TO RECEDE AS THE HEAVIEST RAIN ENDED AROUND 90 MINUTES AGO. LAT...LON 3396 10922 3396 10914 3382 10908 3383 10917 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:00 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 5, 9:00 AM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST FRI AUG 5 2011 .SYNOPSIS...SOUTHWEST FLOW ALOFT WILL PUSH DRIER AIR ACROSS MUCH OF NORTHERN ARIZONA THROUGH THE WEEKEND. A SHARP DOWNTURN IN THUNDERSTORM ACTIVITY IS EXPECTED ACROSS WESTERN PORTIONS OF THE STATE WHILE EASTERN AREAS MAY STILL SEE ISOLATED AFTERNOON STORMS. && .DISCUSSION...DRIER SOUTHWEST FLOW ASSOCIATED WITH WEAK LOW PRESSURE OVER THE WESTERN U.S. COAST WILL LEAD TO A REDUCTION IN THUNDERSTORM COVERAGE OVER THE NEXT FEW DAYS. IN FACT...THE CHANCES FOR SHOWERS WILL BE NEAR ZERO NORTH OF THE MOGOLLON RIM BY SATURDAY AND SUNDAY. HOWEVER...DEEP MOISTURE WILL REMAIN OVER SOUTH-CENTRAL AND SOUTHEAST ARIZONA. AS A RESULT...ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE WEEKEND OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. IN ADDITION...WITH SUCH DEEP MOISTURE JUST TO THE SOUTH YOU CAN NEVER COMPLETELY COUNT OUT A STRAY THUNDERSTORM EVEN ALONG THE WESTERN MOGOLLON RIM AND HIGHER ELEVATIONS SOUTHWARD. HIGH PRESSURE IS FORECAST TO BUILD BACK ACROSS ARIZONA EARLY NEXT WEEK...WITH THE POTENTIAL FOR INCREASING MOISTURE AND CHANCES OF PRECIPITATION TO RETURN. EVEN SO...THE PATTERN LOOKS TO SUPPORT ONLY LOW-TO-MODERATE LEVELS OF MONSOON ACTIVITY INTO THE MIDDLE OF NEXT WEEK. && .AVIATION....FOR THE 18Z PACKAGE...UNTIL 02Z...EXPECT SCT-BKN CU/SC NORTHWEST OF A LINE FROM KPAN TO KE91 WITH BASES 15-20 KFT MSL. SOUTHEAST OF THIS LINE...MAINLY AROUND THE WHITE MTNS REGION...EXPECT ISOLD TO SCT SHRA/TSRA. IFR/MVFR CONDITIONS ARE EXPECTED NEAR THE HEAVY SHOWERS AND THUNDERSTORMS. WINDS GENERALLY SW8-14G15-20 KTS. AFTER 02Z...SKIES WILL CLEAR WITH WINDS BECOMING LIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................MCCOLLUM/KD AVIATION................ONTON/PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 5, 6:28 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 628 AM MST FRI AUG 5 2011 AZZ004>018-037>040-060915- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 628 AM MST FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST FLOW ALOFT IS EXPECTED TO DECREASE MONSOONAL MOISTURE WITH THUNDERSTORM COVERAGE DECREASING SIGNIFICANTLY ACROSS THE HIGH COUNTRY. STILL...CHANCES FOR SHOWERS WILL PERSIST TODAY...MAINLY ACROSS THE WHITE MOUNTAINS AND CHUSKA MOUNTAINS OF FAR EASTERN ARIZONA. RECENT BURN AREAS...INCLUDING THE WALLOW AND LOCUST...ARE VULNERABLE TO FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH DRIER THAN NORMAL CONDITIONS WILL CONTINUE FOR SATURDAY AND SUNDAY. MOISTURE MAY GRADUALLY RETURN MONDAY THROUGH THE MIDDLE PORTIONS OF THE WEEK. EVEN SO...THE PATTERN LOOKS TO SUPPORT LOW- TO-MODERATE LEVELS OF MONSOON ACTIVITY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 5, 12:01 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1201 PM MST FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD NUTRIOSO 33.95N 109.21W
08/05/2011 APACHE AZ LAW ENFORCEMENT
MOTORCYCLE SWEPT AWAY BY FLOWING WATER BETWEEN MP 424
AND 425 ON HIGHWAY 180...NO INJURIES
&&
EVENT NUMBER FGZ1100210
COLocal storm report, Aug 5, 12:03 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1203 PM MST FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD NUTRIOSO 33.95N 109.21W
08/05/2011 APACHE AZ TRAINED SPOTTER
WATER FLOWING OVER SUBDIVISION STREETS...ROADSIDE
DRAINAGES FLOWING HEAVILY
&&
EVENT NUMBER FGZ1100211
COLocal storm report, Aug 5, 12:06 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1206 PM MST FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 2 NW ALPINE 33.87N 109.16W
08/05/2011 APACHE AZ LAW ENFORCEMENT
MOTORCYCLE SWEPT AWAY BY FLOWING WATER BETWEEN MP 424
AND 425 ON HIGHWAY 180...NO INJURIES
&&
CORRECTED LOCATION
EVENT NUMBER FGZ1100210
COLocal storm report, Aug 5, 12:07 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1207 PM MST FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD 3 N ALPINE 33.89N 109.14W
08/05/2011 APACHE AZ TRAINED SPOTTER
WATER FLOWING OVER SUBDIVISION STREETS...ROADSIDE
DRAINAGES FLOWING HEAVILY
&&
CORRECTED LOCATION
EVENT NUMBER FGZ1100211
COThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:11 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 5, 11:29 AM MST | Flash Flood Warning | FGZ | Apache | 61 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.